Wednesday, April 20, 2011

Nothing Bad Can Happen

I tapered.

Just 1/2 a pill.

No, I wasn't sure it was a good idea.

But it has been fine so far. Mostly. More on that in a moment.

I know some of you reading think this is too fast. You may end up being right. In terms of navigation, I'm working blind at this point. The signals my body broadcasts are mixed.

Yes, taper.

No, don't.

Maybe taper.

Taper tomorrow.

How about next week?

Here's the weirdness, the HPA axis is working but it also seems to struggle yet taking steroids isn't the answer. So???? Damned if I do, damned if I don't.

As an example, I got caught outside in a rainstorm and lightning hit very close by followed by a boom so loud it shook my chest. I began to run in the rain and my thoughts went something like this:

'Don't get scared. You can't handle being scared.'

And then my gut clenched.

'No, no, no. I said NO fear, dammit.'

But it was too late. The flank pain flared and my legs went into sad zombie shuffle formation as a wave of fatigue took out my knees.

I was fine up until then. No signs that the steroid dose had changed and then, lightning. I did recover after a few hours, so that was good. But certainly couldn't exercise after that or do anything terribly exciting. Too risky.

I can see if there is a pile-on of events that I may be in trouble. Like sleep deprivation followed by a dog needing surgery. You know, life.

So if I want to recover and be completely off steroids, nothing bad can happen from here on out. Nothing.

1 comment:

  1. "nothing bad" makes me think of a radiohead song...
    http://www.youtube.com/watch?v=u5CVsCnxyXg

    ReplyDelete

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/